MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = practice manager.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, shortly after insertion of the device during an unknown procedure involving the lower leg, a roadrunner uniglide hydrophilic wire guide was difficult to manipulate with the torquing device.Access was obtained in the right groin to target the left lower extremity.The anatomy was calcified.Latex gloves were worn, and the wire, which was not altered prior to use, was soaked in saline to activate the coating for thirty seconds prior to use.The wire was used one time, and it was not pulled or manipulated backwards through a needle or other metal instrument.The wire was removed, and the user noted a ¿bump¿ on the end of the wire; however, flaking was not noted.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and initial evaluation of the device, the coating/jacket was damaged and wrinkled/twisted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, shortly after insertion of the device during an unknown procedure involving the lower leg, a roadrunner uniglide hydrophilic wire guide was difficult to manipulate with the torquing device.Access was obtained in the right groin to target the left lower extremity.The anatomy was calcified.Latex gloves were worn, and the wire, which was not altered prior to use, was soaked in saline to activate the coating for thirty seconds prior to use.The wire was used one time, and it was not pulled or manipulated backwards through a needle or other metal instrument.The wire was removed, and the user noted a ¿bump¿ on the end of the wire; however, flaking was not noted.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and initial evaluation of the device, the coating/jacket was damaged and wrinkled/twisted.Corrected information: h6 (annex g) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire¿s coating/jacket was wrinkled and twisted approximately 85.5-centimeters from the tip.The wire did not feel lubricious.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on fifty-three devices from a sub-assembly lot; however, all affected product was scrapped prior to release.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿to prevent possible tissue damage, care should be taken when manipulating a device over a wire guide during the device¿s placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the wire jacket became wrinkled and twisted within the calcified anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20475845
Report Number1820334-2024-01356
Device Sequence Number18049639
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)270430(10)16033868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number16033868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown